MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 5MM X 9.7CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 5MM X 9.7CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100509
Medical Device Problem Codes Positioning Problem (3009); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The patient's date of birth is not available / reported.Procode is krd/hcg.The phone and email address of the initial reporter are not available / reported.[conclusion]: the event was reported via the sterling study, the (b)(6) year-old female patient with a history of coronary artery disease (cad), myocardial infarction, and smoking (previous) underwent balloon-assisted coil embolization of an unruptured left internal carotid artery (ica) aneurysm on (b)(6) 2021.The aneurysm had the following dimensions: height 7mm, dome 4.5mm, maximum aneurysm diameter 5.5mm, neck size 4mm, and dome-to-neck ratio 1.1mm.The parent vessel diameter was 4mm.Balloon-assisted coil embolization was performed with the implantation of one 5mm x 9.7cm micrusframe10 coil (mfr100509 / k10306), three 1.5mm x 4cm deltafill10 (l11514, l10334, & l11298), two 2mm x 8cm deltafill10 (k10471 & l17092), and one 3mm x 8cm deltafill10 (l16549) via an excelsior® xt-17¿ microcatheter (stryker).A single loop of the 5mm x 9.7cm micrusframe10 coil minimally prolapsed into the parent vessel during the procedure.The coil was reportedly detached in a good position, but the prolapse started after filling the aneurysm with the third coil and proceeded gradually until the seventh and last coil.The physician attempted to correct the coil position with a 4mm x 10mm scepter balloon catheter (microvention).The prolapse was considered minor, it did not require any stent placement.Clopidogrel 75 mg/day, which had already been administered prior to the procedure will be continued for at least three months.No additional procedure is planned.There was no evidence of flow restriction / reduction, such as thrombus formation, associated with the event.The physician further reported difficulty getting this coil to conform to the aneurysm wall during the first positioning attempt; however, the physician was ultimately able to place the coil during the second attempt.The case report form (crf) indicates that there were two instances of microcatheter kickback.Additional information was received that the microcatheter kickback during the use of the two 1.5mm x 4cm deltafill10 coils (l11514 & l10334).Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with 34% angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class iiib: residual aneurysm with contrast along aneurysm wall.The reason additional coils were not placed was due to the minor prolapse of the framing coil into parent vessel and contrast stasis within the aneurysm.The patient was discharged home with self-care on (b)(6) 2021 with modified rankin scale (mrs) score of 0.Three of the seven cerenovus coils were expired at the time of implantation.Additional follow-up revealed that the site did not check the expiration date of the coils prior to implantation.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (k10306) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil positioning difficulty (i.E., poor conformability) and protrusion into parent vessel requiring additional intervention are known potential complications associated with coil embolization procedures.The spectra coil instructions for use (ifu) states that microcoil selection is at the discretion of the physician.The appropriate microcoil size should be chosen based upon pre-embolization angiographic assessment of the diameter, height, and width of the aneurysm, as well as the width of the aneurysm ostium (neck).In most cases, the initial microcoil implanted should be a three-dimensional spherical or complex shape.Subsequent implanted microcoils may either be spherical, complex, or helical in shape.The selected coils typically will be of decreasing size and the physician may continue to implant microcoils until he or she determines that the aneurysm has been successfully treated.Wide-neck (i.E., ¿ 4mm) aneurysms are difficult to treat and are prone to coil protrusion into the parent vessel.With the information available for review, it is not possible to draw a conclusion between the device and the reported event.However, there are clinical and procedural factors, including aneurysm/vessel characteristics (i.E., wide neck), device selection, device interaction, and operator technique, that may have contributed to the reported event rather than the design or manufacture of the device.Since the alleged protrusion into parent vessel necessitated additional intervention (i.E., use of the scepter balloon) in an attempt to correct the coil herniation and preclude patient complications, the event meets mdr reporting criteria with the classification of ¿serious injury.¿ as part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the sterling study, the (b)(6) year-old female patient with a history of coronary artery disease (cad), myocardial infarction, and smoking (previous) underwent balloon-assisted coil embolization of an unruptured left internal carotid artery (ica) aneurysm on (b)(6) 2021.The aneurysm had the following dimensions: height 7mm, dome 4.5mm, maximum aneurysm diameter 5.5mm, neck size 4mm, and dome-to-neck ratio 1.1mm.The parent vessel diameter was 4mm.Balloon-assisted coil embolization was performed with the implantation of one 5mm x 9.7cm micrusframe10 coil (mfr100509 / k10306), three 1.5mm x 4cm deltafill10 (l11514, l10334, & l11298), two 2mm x 8cm deltafill10 (k10471 & l17092), and one 3mm x 8cm deltafill10 (l16549) via an excelsior® xt-17¿ microcatheter (stryker).A single loop of the 5mm x 9.7cm micrusframe10 coil minimally prolapsed into the parent vessel during the procedure.The coil was reportedly detached in a good position, but the prolapse started after filling the aneurysm with the third coil and proceeded gradually until the seventh and last coil.The physician attempted to correct the coil position with a 4mm x 10mm scepter balloon catheter (microvention).The prolapse was considered minor, it did not require any stent placement.Clopidogrel 75 mg/day, which had already been administered prior to the procedure will be continued for at least three months.No additional procedure is planned.There was no evidence of flow restriction / reduction, such as thrombus formation, associated with the event.The physician further reported difficulty getting this coil to conform to the aneurysm wall during the first positioning attempt; however, the physician was ultimately able to place the coil during the second attempt.The case report form (crf) indicates that there were two instances of microcatheter kickback.Additional information was received that the microcatheter kickback during the use of the two 1.5mm x 4cm deltafill10 coils (l11514 & l10334).Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with 34% angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class iiib: residual aneurysm with contrast along aneurysm wall.The reason additional coils were not placed was due to the minor prolapse of the framing coil into parent vessel and contrast stasis within the aneurysm.The patient was discharged home with self-care (b)(6) 2021 with modified rankin scale (mrs) score of 0.Three of the seven cerenovus coils were expired at the time of implantation.Additional follow-up revealed that the site did not check the expiration date of the coils prior to implantation.

Brand Name
MICRUSFRAME10 5MM X 9.7CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11719563
Report Number3008114965-2021-00143
Device Sequence Number3029134
Product Code KRD
UDI-Device Identifier10886704077848
UDI-Public10886704077848
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberMFR100509
Device Catalogue NumberMFR100509
Device Lot NumberL10306
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2021
Initial Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight70